Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Low sexual desire, addicted to marijuana, smoking cigarettes. Directions?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 127 Questions
Dear Doctor,

First of all let me just brief you about my problem
My sexual desires has lowered significantly. I feel tired during the day ( Not sure if it's related )

Describing in details
( It's embarrassing but I am trying to be as transparent as possible )
I am 25 year old with weight 55Kg , height 5'7''. For some reasons, my sexual intensities were extremely high since my teenage which made me indulge in severe addiction to pornography, masturbation ( and even trying new things learnt from internet ).

I started smoking cigarettes around 3 years back and there was a time when I used to consume more than a pack a day. Now, I smoke around half a pack every day. I have even been addicted to Marijuana etc as well for almost 2 years which I have now quit permanently.

I had a girl-friend around one and half year ago for almost an year. We had sex regularly. Strangely, I never enjoyed having sex with her, neither I performed well.

To give you more background, I have not been physically fit in my childhood days, neither I maintained a healthy diet in past 4-5 years.

I am getting super worried about my situation as I might have to get married soon.

I request you to please give me some direction regarding this. Really appreciate your time.

Posted Thu, 4 Oct 2012 in Sexual Problems
Answered by Dr. A. CHAKRAVARTHY 20 hours later
Hi there,

Thanks for the query in HCM

The intensity of sexual desire may decrease from teenage to middle age to old age due to decreased hormonal level and other psychosomatic reasons.

You were telling about "never enjoyed with girlfriend", was it due to decreased erection or due to premature ejaculation?
Were / Are you getting enjoyment (orgasmic pleasure) while doing masturbation?

Smoking can affect the sexuality very much. It can lead to erectile dysfunction. Hence I would suggest you to

1. Quit smoking
2. Healthy food habits
3. Adequate exercise

I am awaiting for your reply so that I can give you an insight of your problem


Consultant In Reproductive & Sexual Medicine / Sexologist
Thiruvananthapuram, Kerala, Republic of India

“great sex.happy life”
Above answer was peer-reviewed by
Follow-up: Low sexual desire, addicted to marijuana, smoking cigarettes. Directions? 2 hours later

Thanks for your reply.

Yes, I do get orgasm while masturbating. But erection gets difficult without porns. I believe my masturbation habits is more of a psychological addiction. My life was very much stressful in past few years. I guess it was also in play here ? Was it ?

I'll follow your all three advises strictly.

So can it be improved over time given I follow all your three advises strictly ? If yes, does it take years or months ?

Answered by Dr. A. CHAKRAVARTHY 11 hours later

If you are getting adequate erections, then we can exclude physical causes of erectile dysfunction.

Performance anxiety may be the reason for your erectile dysfunction. Masturbation is a healthy way of attaining sexual gratification for both men and women.

Hence it is better to consult a Sexual Medicine Consultant / Sex therapist at your locality for getting over your problem

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor